PPI and digestion

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TCML
New Member


Date Joined Mar 2008
Total Posts : 10
   Posted 3/31/2008 9:48 PM (GMT -6)   
     Hi,
           Had my second endo. today and Dr. found food still in my stomach even though I didn't have anything to eat for 10 hrs. prior to the test.
            My last endo. was 1 1/2 yrs. ago and didn't have that problem.  I can't help thinking that the PPI that I have been taking for the past 1 1/2 yrs. has something to do with this.  Especially since for the past 3 weeks my dose has been increased from 20 mg. to 40.
            It just seems to me that if you are pretty much stopping acid this would also slow digestion.
Does that seem possible?   I tried to research this on internet but, could not find any info. on this possibility.
            I would appreciate anyone's thoughts on this.
TCML

TCML
New Member


Date Joined Mar 2008
Total Posts : 10
   Posted 4/1/2008 7:02 PM (GMT -6)   

            

             Since my last post I have found info. on the net that states omneprozole(prylosec) and other PPI can cause delayed gastric emptying.

              Thought I would share this info. with others.

TCML


stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/2/2008 7:41 AM (GMT -6)   

TCML

Thank you for sharing that and I take the same meds.  Are you going to stay on the meds or wean off.  What does your physician think?

Kitt


 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 4/2/2008 6:55 PM (GMT -6)   
Interesting for me as well. I've often wondered if my Aciphex has been causing that... Although none of my docs have been able to confirm.

Was your scope routine or looking for a specific problem?
Pan-colitis and GERD diagnosed May 2003
Osteopenia diagnosed Feb 2006
Status:  Flaring :(
 
40mg pred, Asacol 12 per day,  Azathioprine 75mg, Rowasa, Canasa, Aciphex, Forvia, and Pro-Bio
 
Co-Mod for the UC forum:  Keep HealingWell running smoothly:  www.healingwell.com/donate


TCML
New Member


Date Joined Mar 2008
Total Posts : 10
   Posted 4/3/2008 6:13 AM (GMT -6)   

           

      I have suggested to my Dr. that I was thinking of substituting another antacid such as gaviscon for the PPI, he said that wasn't good enough.  I'm not exactly sure what he meant.  I will discuss it again with him at my next appt. in two weeks.

     I would like to eliminate these pills but, at this time I know I have to use something to help control the acid since it has been worse and was the reason for the last scope.  I am also thinking that maybe Mylanta, which does coat the stomach and esophagus may be a lesser evil then the PPI.

     Since the scope was normal I am going to take some control over my gerd and try to work things out so that, at the very least, I am not having to deal with the problems that these PPI cause.

TCML


sheryl=jk
Veteran Member


Date Joined Oct 2004
Total Posts : 4083
   Posted 4/3/2008 8:19 AM (GMT -6)   
I find this very interesting to, being on protinix, then being dx with Gastroparisis(GP)( slow empting of the stomach), so your saying the PPI can cause this. So were in catch 22, need med for the gerds, but it casuing the GP, and the GP has been making me sick as a dog.  So now I am taking other meds to help speed up the food digesting. I never had this problem before the protinx. confused
 
God Bless,and have a Great Day!!.......Love.....Sheryl
xcema,hypermobile,Chronic Bronchitus,Fatigue,Positive ANAFibro-05--Had surgery on left & right knees 06, Interstial Cystitis-06  implanted Interstim-06 hysterectomy & IBS-06 Arthiritus-04 Depression-04GERDS/ Hiatial hernia -07   Anxiety-07 Gastroparesis-08--Occasional Migraines Reglan,Protonix,Prozac,Effexsor,Erthomyicin,klonipin,occasional phernergan Im marrried 2 children, one with mild autism, Bipolar(8), she takes Abilify, Buspar, Celexa Son(13) is bipolarw/migraines, Topamax, ZantacGod plz grant me the serenity to accept the things I cannot change, the courage to change the things I can, and the wisdom to know the difference..."


TCML
New Member


Date Joined Mar 2008
Total Posts : 10
   Posted 4/4/2008 8:49 AM (GMT -6)   

       

          Sheryl,  what I found on the net was a study that stated omneprazole(prylosec) and other PPI s significantly reduced gastric emptying.

         Does that mean these PPI s are the cause of all delayed stomach emptying probably not but, if a person never had this problem before the med. and there is a study that confirms this side effect, then I am going to try and avoid this medication. As you know, the PPI s were never intended for long term use.

  TCML


agirl1
New Member


Date Joined Apr 2008
Total Posts : 2
   Posted 4/21/2008 1:04 PM (GMT -6)   
Hello Everyone I am a newbie with Gerd. Gastroparesis, Acid Reflux. IBS etc.....i was diagnosed with GP prior to be ing put on meds... but no answer to why i have it? 5'10 145 pounds very active....my problems began after i had a hysteroctomy/laproscopy and got an infection in my stomach then immediately after a complete hysterectomy at the age of 32. after wards began having the heart racing, sweating, lump in throat, throat burn, stomach burn, constipation, shortness of breath, insomnia you all know the drill........i have been on prevacid for over a year stll having problems, 3 months ago i was put on zegerid which was a miracle worker until about 2 weeks ago, i had a bad attack last night with my heart racing, lightheaded sweating etc.. real week.......my blood pressure has been high for over a month and i have always had low blood pressure usually 95/60 something like that it has been averaging 140/95 and in spurts higher.......since there is salt in zegerid i am thinking this si making my blood pressure go up. i was prescribed retlan for GP but very afraid to take it........also i have a quart of acid that just SITS in my stomach..............after reading on this forum, i think i have figured why i get burning in my lungs, acid aspiration???
thank you all for the wonderful info, i am so glad i found this site... god bless
 
Sammie

fmsuauthor
New Member


Date Joined Apr 2008
Total Posts : 3
   Posted 4/21/2008 7:40 PM (GMT -6)   
Hi

I've had GERD for more than 30 yrs. (hiatal hernia during childbirth). Have controlled it with OTC Prilosec. Past 3 mos. has been very bad. Most nights I sleep sitting up so I don't choke, with discomfort in my back and shoulders. Saw my GI Doc 6 wks. ago. Put me on 40 mg. Prilosec twice a day and carafate. No help. My chiropractor says it's a very large hiatal hernia and has shown me how to manipulate it back into place. Also no help. Having endoscopy Friday. Should I expect surgery? I'm so desperate to be able to eat a normal meal and have a glass of wine like normal people do! At this point, I'll do anything - even surgery. sad

percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 4/22/2008 8:03 AM (GMT -6)   
Sammie and fmsuauthor,

Welcome to both of you. I'm fairly new to this forum too and just learning to deal with my reflux.

You might want to repost your questions under a new thread rather than this one, so that more folks who are in the know will see them and know what they're about. Just click the "New Topic" button and you'll start a new thread that you can rename however you want.

Good luck!

percycat
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 10:31 PM (GMT -6)
There are a total of 3,005,618 posts in 329,243 threads.
View Active Threads


Who's Online
This forum has 161786 registered members. Please welcome our newest member, Wildcat44444.
282 Guest(s), 4 Registered Member(s) are currently online.  Details
Michael_T, Girlie, BBN!!, Faithmac